Efficient algorithm for optimal model reduction

M. T. Lim, N. N. Puri

Research output: Contribution to journalArticlepeer-review


In this paper we present a new algorithm for obtaining the optimal approximation of high-order linear continuous time systems. The reduced-order model is determined by a recursive optimization procedure which minimizes a positive definite function of the integral impulse response error between the full and reduced-order model. The proposed optimization algorithm involving the performance index of the complicated nonlinear type is formulated in terms of linear equations which can be easily solved in a recursive manner. By introducing a Routh table and its reverse elimination procedure for solving the linear equations, the computational efficiency is greatly improved.

Original languageEnglish
Pages (from-to)374-383
Number of pages10
JournalUnknown Journal
Issue number4
Publication statusPublished - 1999

ASJC Scopus subject areas

  • Modelling and Simulation
  • Mechanics of Materials
  • Hardware and Architecture
  • Industrial and Manufacturing Engineering
  • Electrical and Electronic Engineering


Dive into the research topics of 'Efficient algorithm for optimal model reduction'. Together they form a unique fingerprint.

Cite this